Alert archive / Pennsylvania / Flash Flood Watches in 2014
Flash Flood Watch 9, NWS State College, PA
NWS State College, PA issued this flash flood watch at Jun 18, 2014, 6:30 PM EDT for 4 counties in Pennsylvania. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 18, 2014, 6:30 PM EDT (22:30 UTC)
- Expired
- Jun 19, 2014, 8:32 AM EDT
- In force
- 14 hr
- Issued by
- NWS State College, PA
- Flood severity
- None
Counties Clearfield County, PA, Elk County, PA, McKean County, PA, Warren County, PA
The radar
The State College radar (KCCX), 90 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
351 WGUS61 KCTP 182230 FFACTP URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 630 PM EDT WED JUN 18 2014 ...LOCALLY VERY HEAVY RAIN IS POSSIBLE THIS EVENING INTO EARLY THURSDAY FROM TRAINING THUNDERSTORMS... .A STATIONARY FRONT LOCATED OVER NORTHWESTERN PENNSYLVANIA WILL COMBINE WITH AN APPROACHING UPPER LEVEL DISTURBANCE AND COLD FRONT TO BRING NUMEROUS THUNDERSTORMS WITH LOCALLY VERY HEAVY RAIN THIS EVENING INTO EARLY THURSDAY. PAZ004-005-010-017-191400- /O.NEW.KCTP.FF.A.0009.140618T2230Z-140619T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN-ELK-CLEARFIELD- INCLUDING THE CITIES OF...WARREN...BRADFORD...ST. MARYS... RIDGWAY...DUBOIS...CLEARFIELD 630 PM EDT WED JUN 18 2014 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA... INCLUDING THE FOLLOWING AREAS...CLEARFIELD...ELK...MCKEAN AND WARREN. * THROUGH THURSDAY MORNING * TRAINING THUNDERSTORMS WITH THE POTENTIAL FOR OVER 2 INCHES OF RAIN IN A FEW HOUR PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ LAMBERT
2 follow-up statements
184 WGUS61 KCTP 190923 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 523 AM EDT THU JUN 19 2014 .A STATIONARY FRONT WILL COMBINE WITH AN APPROACHING UPPER LEVEL DISTURBANCE TO BRING SHOWERS AND PERHAPS SOME THUNDERSTORMS WITH LOCALLY HEAVY RAIN THIS MORNING. PAZ004-005-010-191030- /O.CAN.KCTP.FF.A.0009.000000T0000Z-140619T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-MCKEAN-ELK- INCLUDING THE CITIES OF...WARREN...BRADFORD...ST. MARYS...RIDGWAY 523 AM EDT THU JUN 19 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF CENTRAL PENNSYLVANIA HAS BEEN CANCELLED. SHOWERS WILL FALL OVER THE AREA THIS MORNING. HOWEVER...RAINFALL AMOUNTS ARE NOT ANTICIPATED TO CAUSE FLOODING. $$ PAZ017-191400- /O.CON.KCTP.FF.A.0009.000000T0000Z-140619T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARFIELD- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD 523 AM EDT THU JUN 19 2014 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF CENTRAL PENNSYLVANIA...INCLUDING THE FOLLOWING AREA...CLEARFIELD. * UNTIL 10 AM EDT THIS MORNING * HEAVY SHOWERS AND A FEW THUNDERSTORMS COULD POTENTIALLY PRODUCE 1 TO 2 INCHES OF RAIN IN A FEW SPOTS THIS MORNING. THIS AMOUNT OF RAIN WOULD CAUSE FLOODING OF STREAMS AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
554 WGUS61 KCTP 191232 FFACTP FLOOD WATCH NATIONAL WEATHER SERVICE STATE COLLEGE PA 832 AM EDT THU JUN 19 2014 PAZ017-191345- /O.CAN.KCTP.FF.A.0009.000000T0000Z-140619T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARFIELD- INCLUDING THE CITIES OF...DUBOIS...CLEARFIELD 832 AM EDT THU JUN 19 2014 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA HAS BEEN CANCELLED. ADDITIONAL RAINFALL IS NOT EXPECTED TO PRODUCE FLOODING THIS MORNING. $$ DEVOIR
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood watch went out at Jun 18, 3:58 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 18, 3:58 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
358 PM EDT WED JUN 18 2014
.SYNOPSIS...
CENTRAL PA WILL REMAIN ON THE NORTHERN PERIPHERY OF A SUBTROPICAL
RIDGE CENTERED OVER THE SOUTHEAST STATES. SLIGHTLY COOLER AND
DRIER AIR IS EXPECTED TO WORK INTO THE AREA ON THURSDAY AND
FRIDAY. ENOUGH MOISTURE WILL RETURN TO THE REGION THIS WEEKEND TO
PRODUCE MAINLY AFTERNOON SCATTERED SHOWERS AND THUNDERSTORMS ONCE
AGAIN.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SKIES FINALLY BEGIN TO CLEAR AS TEMPERATURES RECOVER. MAX TEMPS
SHOULD BE IN THE LOW 80S THROUGH THE NORTHERN HALF OF PA..AND IN
THE LOW 90S THROUGH THE SOUTHEAST.
THE ONLY PRECIPITATION IS A WEAK SHOWER ACROSS THE SOUTHWESTERN
LAURELS. STORMS ACROSS SOUTHWESTERN PA ARE BEGINNING TO FORM AS
CONVECTION FORM WESTERLY FLOW WILL BEGIN TO TAKE SHAPE AS THE DAY
CONTINUES. ALL OF CENTRAL PA IN SLGT RISK THIS AFTERNOON AND
EVENING WITH HAIL AND WIND THE PRIMARY THREATS. ANOMALOUS PW OF
1.4 TO 1.6" LIFTING NWD IN RIBBON FROM EASTERN OHIO ACROSS
SOUTHERN TIER PA WILL BE FOCUSED BY UPPER SHEAR AXIS AND SLOW
MOVING BOUNDARY...WITH THE STRONGEST CONVECTION MOVING ONTO THE
WESTERN COAST OF MICHIGAN. AS THE SFC HEATS UP AND THE BOUNDARY
MOVES IN...EXPECT CONVECTION TO GET STARTED AFTER SUNSET...AND
SHOULD CONTINUE WELL INTO THE EVENING HOURS...POSSIBLY OVERNIGHT.
+1.5 PWATS AND STRONG MID LEVEL MOISTURE SHOULD ALLOW SHOWERS AND
CONVECTION TO FIRE ALONG THE SAGGING BOUNDARY AND PERSIST THROUGH
12Z THURSDAY MORNING .IT WILL BE WARM AND MUGGY WITH MINS IN THE
UPPER 60S TO AROUND 70 IN SPOTS. TO THE NORTH...MINS WILL DROP
INTO THE MORE COMFORTABLE MID TO UPPER 50S OVER THE NORTHERN TIER.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
SHOWERS AND STORMS SHOULD PERSIST THROUGH THE FIRST HALF OF THE
MORNING AS SFC FRONT SAGS SOUTHWARD ACROSS NORTHERN PA. SOME
AREAS...ESPECIALLY THOSE THROUGH SOUTHERN PA...SHOULD HAVE 0.75 TO
1.5"+ PWATS ALLOWING FOR CONTINUED CONVECTION. LLVL DRY AIR
WILL FILTER IN BETWEEN 15 TO 18Z WHICH WILL TAPER OFF ANY
PRECIPITATION ALONG THE NORTH...THOUGH WARM AIR AND AN ADVANCING
SFC LOW COULD ALLOW CONVECTION TO CONTINUE THROUGH TOMORROW
AFTERNOON.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
A BATTLE BETWEEN UPPER LOW OVER EASTERN QUEBEC AND ATTEMPTS BY
THE UPPER RIDGE OVER THE SRN U.S. TO REBUILD INTO THE EAST WILL
DOMINATE THE LONG TERM PERIOD. MODEL GUIDANCE SUGGESTS THAT THE
UPPER LOW WILL WIN OUT EARLY IN THE PERIOD WITH THE UPPER HIGH
CENTER RETROGRESSING SWWD TOWARD THE ARKLATEX BY FRIDAY NIGHT.
AN AREA OF SFC HIGH PRESSURE WILL KEEP IT A BIT COOLER AND DRIER
ON FRIDAY BEHIND A COLD FRONT THAT IS EXPECTED TO MOVE SOUTH OF
THE STATE BY THE START OF THE LONG TERM PERIOD.
THE UPPER RIDGE IS FORECAST TO BUILD NORTH INTO THE GREAT LAKES
WHILE ONE SIGNIFICANT TROF SWINGS EAST OF THE COAST. THIS WILL
HELP THE AFOREMENTIONED FRONT TO LIFT BACK NORTH AS A WARM FRONT
EARLY IN THE WEEKEND. SEVERAL OTHER SHORTWAVES TRAVELING THROUGH
THE UPPER FLOW AROUND THE QUEBEC LOW ARE FORECAST TO PRODUCE A
SERIES OF SFC WAVES ALONG THE FRONT. THIS LOOKS TO BRING BACK THE
CHANCE OF SHOWERS AND THUNDERSTORMS STARTING EARLY IN THE WEEKEND
AND INTO NEXT WEEK.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDS SHOULD CONTINUE THROUGH THE AFTN WITH THE THREAT FOR
TSTMS INCREASING THIS EVENING AND INTO THE OVERNIGHT HOURS. THE
GLOBAL AND HIRES MODEL DATA TEND TO FAVOR THIS IDEA...SUGGESTING
ANOTHER LATE DAY OR NOCTURNAL/OVERNIGHT TSTM EVENT. LOOK FOR
CONDITIONS TO DETERIORATE AFTER 00Z THROUGH 12Z...ESPECIALLY FOR
THE CENTRAL AND SOUTHERN TAF SITES DUE TO LOW CLOUDS...SCATTERED
SHOWERS AND STORMS. MVFR CIGS AND VSBYS IN TSRA SHOULD ADVANCE
FROM THE WEST TO EAST...WITH PRECIPITATION AND POSSIBLE IFR
CONDITIONS BY MORNING. EXPECT SKIES TO IMPROVE BETWEEN 15 TO 18Z
IN THE NORTH AS DRY AIR MOVES IN.
OUTLOOK...
THU...SCT TSTM IMPACTS LKLY.
FRI...NO SIG WX.
FRI NGT-SUN...SCT TSTM IMPACTS PSBL.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...DEVOIR
NEAR TERM...DEVOIR/CERU
SHORT TERM...DEVOIR/CERU
LONG TERM...GARTNER
AVIATION...CERU/STEINBUGLHazardous weather outlook, Jun 18, 2:28 PM EDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 228 PM EDT WED JUN 18 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-191830- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 228 PM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS TONIGHT. A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA THIS EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREATS...MAINLY THROUGH THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:35 PM EDT | Special Weather Statement | CTP | Warren | 40 min |
| Jun 17, 9:32 PM EDT | Special Weather Statement | CTP | McKean, Warren | 58 min |
| Jun 17, 9:44 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 61 min |
| Jun 17, 10:24 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Warren | 51 min |
| Jun 17, 10:43 PM EDT | Special Weather Statement | CTP | Tioga | 62 min |
| Jun 17, 11:02 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Clearfield, Elk | 58 min |
| Jun 17, 11:31 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Centre, Clearfield, Huntingdon | 59 min |
| Jun 17, 11:48 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton, Huntingdon | 42 min |
| Jun 18, 12:18 AM EDT | Special Weather Statement | CTP | Cambria, Huntingdon, Juniata, Mifflin, Snyder | 42 min |
| Jun 18, 12:37 AM EDT | Severe Thunderstorm Warning | CTP | Centre, Columbia, Dauphin, Juniata, Mifflin, Northumberland and 4 more | 38 min |
| Jun 18, 1:20 AM EDT | Special Weather Statement | CTP | Blair, Cambria, Huntingdon | 40 min |
| Jun 18, 2:06 AM EDT | Special Weather Statement | CTP | Bedford | 39 min |
| Jun 18, 2:47 AM EDT | Special Weather Statement | CTP | Franklin | 28 min |
| Jun 18, 6:49 PM EDT | Special Weather Statement | CTP | Warren | 56 min |
Nearby
Flash Flood Watches in Pennsylvania, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.